Alert archive / New Mexico / Red Flag Warnings in 2026
Red Flag Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 7, 2026, 2:37 PM MST for 12 counties in New Mexico. It took effect at Mar 8, 2026, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2026, 2:37 PM MST (21:37 UTC)
- In effect from
- Mar 8, 2026, 12:00 PM MDT
- Expired
- Mar 8, 2026, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 104 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
831 WWUS85 KABQ 072137 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 237 PM MST Sat Mar 7 2026 ...RED FLAG WARNING SUNDAY FROM NOON UNTIL 8 PM FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH SUNDAY FROM NOON UNTIL 8 PM FOR THE CENTRAL HIGHLANDS DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH MONDAY FROM NOON UNTIL 7 PM EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WIND AND LOW HUMIDITY... .Critical fire weather conditions are forecast east of the central mountain chain on Sunday and Monday due to a persistent lee-side surface trough and ample atmospheric mixing with high temperatures climbing 8 to 20 degrees above 1991-2020 averages. The greatest confidence for critical wind speeds will be north of Highway 60 Sunday, and between Highway 60 and Highway 64 Monday. NMZ104-123-126-081400- /O.UPG.KABQ.FW.A.0012.260308T1800Z-260309T0300Z/ /O.NEW.KABQ.FW.W.0013.260308T1800Z-260309T0200Z/ /O.NEW.KABQ.FW.A.0014.260309T1800Z-260310T0100Z/ Northeast Plains-Northeast Highlands-East Central Plains- 237 PM MST Sat Mar 7 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MST Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday afternoon through Monday evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The Northeast Plains (Zone 104), Northeast Highlands (Zone 123), and East Central Plains (Zone 126) from noon through 8 PM MDT Sunday, and from noon until 7 PM on Monday. * 20 FOOT WINDS...Sustained from the southwest at 20 to 30 mph with gusts up to 45 mph Sunday, and gusts up to 40 mph on Monday. * RELATIVE HUMIDITY...Minimum values between 6 to 14 percent both days. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ125-081400- /O.NEW.KABQ.FW.A.0013.260308T1800Z-260309T0200Z/ /O.NEW.KABQ.FW.A.0014.260309T1800Z-260310T0100Z/ Central Highlands- 237 PM MST Sat Mar 7 2026 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday afternoon through Sunday evening. A Fire Weather Watch has also been issued from Monday afternoon through Monday evening. * AREA AND TIMING....The Central Highlands (Zone 125) from noon to 8 PM Sunday, and from noon to 7 PM Monday. * 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph both days. * RELATIVE HUMIDITY...Minimum values 10-12 percent Sunday, and 12-14 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 44
2 follow-up statements
421 WWUS85 KABQ 080656 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 1156 PM MST Sat Mar 7 2026 ...RED FLAG WARNING TODAY FROM NOON UNTIL 8 PM FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH MONDAY FROM NOON UNTIL 7 PM EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WIND AND LOW HUMIDITY... .Critical fire weather conditions are forecast east of the central mountain chain today and Monday due to a persistent lee- side surface trough and ample atmospheric mixing with high temperatures climbing 8 to 20 degrees above 1991-2020 averages. The greatest confidence for critical wind speeds will be north of Highway 60 today, and between Highway 60 and Highway 64 Monday. NMZ125-081900- /O.UPG.KABQ.FW.A.0013.260308T1800Z-260309T0200Z/ /O.EXA.KABQ.FW.W.0013.260308T1800Z-260309T0200Z/ /O.CON.KABQ.FW.A.0014.260309T1800Z-260310T0100Z/ Central Highlands- 1156 PM MST Sat Mar 7 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING....The Central Highlands (Zone 125) from noon to 8 PM today, and from noon to 7 PM Monday. * 20 FOOT WINDS...Southwest to west 20 to 30 mph with gusts up to 45 mph both days. * RELATIVE HUMIDITY...Minimum values 9-14 percent both days. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning and Fire Weather Watch. && $$ NMZ104-123-126-081900- /O.CON.KABQ.FW.W.0013.260308T1800Z-260309T0200Z/ /O.CON.KABQ.FW.A.0014.260309T1800Z-260310T0100Z/ Northeast Plains-Northeast Highlands-East Central Plains- 1156 PM MST Sat Mar 7 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * AREA AND TIMING...The Northeast Plains (Zone 104), Northeast Highlands (Zone 123), and East Central Plains (Zone 126) from noon through 8 PM MDT Sunday, and from noon until 7 PM on Monday. * 20 FOOT WINDS...Sustained from the southwest or west at 20 to 30 mph with gusts up to 45 mph today, and gusts up to 40 mph on Monday. * RELATIVE HUMIDITY...Minimum values between 5 to 13 percent both days. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning and Fire Weather Watch. && $$
806 WWUS85 KABQ 081742 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 1142 AM MDT Sun Mar 8 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM TODAY FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MONDAY FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG WIND AND LOW HUMIDITY... .Critical fire weather will continue today and Monday east of the central mountain chain due to persistent surface low pressure, ample atmospheric mixing, strong southwesterly winds, and well above normal high temperatures. The greatest confidence for critical wind speeds will develop in the area from U.S.Highway 60 north to the Interstate 40 corridor and U.S. Highway 412. NMZ104-123-125-126-090200- /O.UPG.KABQ.FW.A.0014.260309T1800Z-260310T0100Z/ /O.NEW.KABQ.FW.W.0014.260309T1700Z-260310T0100Z/ /O.CON.KABQ.FW.W.0013.260308T1800Z-260309T0200Z/ Northeast Plains-Northeast Highlands-Central Highlands- East Central Plains- 1142 AM MDT Sun Mar 8 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The Northeast Plains (Zone 104), Northeast Highlands (Zone 123), Central Highlands (Zone 125), and East Central Plains (Zone 126) from noon through 8 PM MDT today then again from 11 AM through 7 PM MDT Monday. * 20 FOOT WINDS...Southwest 25 to 35 mph with gusts up to 45 mph today. Southwest or west 20 to 30 mph with gusts up to 40 mph on Monday. * RELATIVE HUMIDITY...Minimum values between 5 to 11 percent both days. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning and Fire Weather Watch. Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 7, 2:20 PM MST, 17 minutes earlier. Its key messages:
- Updated at 1227 PM MST Sat Mar 7 2026
- Breezy to windy conditions, very low humidities, and dry fuels will increase the risk of rapid fire spread east of the central mountain chain Sunday, Monday, Thursday, and Friday.
- A warm storm system will spread rain showers, isolated thunderstorms, and high terrain snow mainly along and south of I-40 Monday night through Tuesday evening resulting in wet roads, a risk of hydroplaning, and some cloud-to-ground lightning strikes.
Area forecast discussion, Mar 7, 2:20 PM MST, 17 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 220 PM MST Sat Mar 7 2026 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 1227 PM MST Sat Mar 7 2026 - Breezy to windy conditions, very low humidities, and dry fuels will increase the risk of rapid fire spread east of the central mountain chain Sunday, Monday, Thursday, and Friday. - A warm storm system will spread rain showers, isolated thunderstorms, and high terrain snow mainly along and south of I-40 Monday night through Tuesday evening resulting in wet roads, a risk of hydroplaning, and some cloud-to-ground lightning strikes. && .SHORT TERM... (This evening through Monday) Issued at 1227 PM MST Sat Mar 7 2026 Critical fire weather conditions will be the main concern Sunday and Monday, impacting northeast and east central areas. With zonal flow over the northern and central Rockies, and a cutoff upper level low pressure system off the Baja CA coast gradually inducing a ridge of high pressure over the forecast area, high temperatures will climb Sunday near 1991-2020 averages to 14 degrees above them, and around 8 to 20 degrees above the averages on Monday. A surface low will also deepen over the northeast corner of NM during this time period reaching around 1003 mb Sunday, and around 1000 mb on Monday. Ample atmospheric mixing in the very warm temperatures, and the surface pressure gradient in the lee-side surface trough, look sufficient for west and southwest wind gusts from 30-40 mph to develop along and east of a line from Red River to Clines Corners Sunday afternoon, and from 25-35 mph on Monday. Elsewhere, wind speeds will be significantly lighter. Humidities will also drop into the single digits and low teens across most of northern and central New Mexico Sunday and Monday. && .LONG TERM... (Monday night through Friday) Issued at 1227 PM MST Sat Mar 7 2026 The aforementioned Baja low will eject eastward spreading scattered to numerous rain showers, high terrain snow showers, and isolated thunderstorms over the forecast area Monday night through Tuesday evening. With this forecast package the probability of wetting precip spread as far north as I-40, and also to the northern mountains, because an increasing number of models have begun depicting the upper low opening into a trough and lifting northeastward across the southeast half of NM. This track would bring greater dynamic forcing over the forecast area, so our updated QPF forecast now depicts rain amounts around 0.05-0.25" along and south of I-40, with locally higher amounts in the central and southern mountains, and up to a tenth of an inch in the northern mountains. The snow accumulation level may briefly drop as low as 7,500 feet Monday night, then climb above 10,000 feet Tuesday afternoon, so net snow accumulation in the mountains should be light and focus on the highest peaks. Breezy to windy conditions are forecast across much of the forecast area Tuesday afternoon and evening as the weather system crosses, with gusts generally peaking between 25-40 mph. Temperatures will trend cooler Tuesday areawide, then continued cooling is forecast behind a backdoor cold front over eastern NM on Wednesday. A warming trend that begins over southwest areas Wednesday will spread to the entire forecast area under dry northwest flow aloft Thursday, then temperatures will keep climbing on Friday. High temperatures should peak around 7 to 17 degrees above 30-year averages Thursday, then around 12 to 22 degrees above the averages on Friday. The flow aloft will also strengthen late in the work week, while a lee-side surface trough develops, producing breezy to windy conditions mainly along and east of the central mountain chain both days. Very low humidities are also forecast with fire weather concerns across the east. && .AVIATION... (18Z TAFS) Issued at 1041 AM MST Sat Mar 7 2026 Light winds and VFR conditions are forecast at TAF sites the next 24 hours. However, wind gusts up to 45 KT are forecast along and east of a line from Red River to Clines Corners on Sunday afternoon. && .FIRE WEATHER... Issued at 1227 PM MST Sat Mar 7 2026 A lee-side surface trough will return gusty downslope flow to northeast and east central areas Sunday and Monday with single digit humidities and an increasing risk of critical fire weather conditions both days. Current forecast grids depict greater coverage of critical conditions over northeast areas Sunday than Monday, due to weaker flow aloft on Monday under the induced ridge of high pressure (mentioned above). However, the deepening surface low over the northeast corner of NM, and atmospheric mixing near and above 10,000 feet should enable breezy to windy conditions to redevelop anyway on Monday. With this forecast package, we will upgrade Sunday's Fire Weather Watch to a Red Flag Warning over northeast and east central areas, and also issue a Fire Weather Watch for Sunday over the Central Highlands. The latest wind speed forecast came out a little too borderline to issue a Red Flag Warning in the Central Highlands. So, we will let the night shift re-evaluate wind speeds based on updated model guidance and upgrade to a Red Flag Warning if needed. With this forecast package we are also issuing a Fire Weather Watch for Monday east of the central mountain chain. After Tuesday precipitation event, breezy to windy conditions will redevelop Thursday and Friday while humidities plummet with an increasing likelihood of critical fire weather conditions east of the central mountain chain Thursday and Friday, and potentially farther west on Friday as well. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 25 60 29 68 / 0 0 0 0 Dulce........................... 16 58 19 64 / 0 0 0 0 Cuba............................ 24 59 29 66 / 0 0 0 10 Gallup.......................... 17 63 22 68 / 0 0 0 5 El Morro........................ 26 61 31 66 / 0 0 0 10 Grants.......................... 19 65 25 70 / 0 0 0 10 Quemado......................... 25 64 31 68 / 0 0 0 10 Magdalena....................... 33 64 38 68 / 0 0 0 10 Datil........................... 28 61 34 65 / 0 5 0 10 Reserve......................... 25 69 30 70 / 0 0 0 20 Glenwood........................ 29 74 34 76 / 0 0 0 20 Chama........................... 18 52 23 57 / 0 0 0 5 Los Alamos...................... 30 59 36 65 / 0 0 0 5 Pecos........................... 28 61 35 66 / 0 0 0 5 Cerro/Questa.................... 25 57 31 62 / 0 0 0 0 Red River....................... 22 47 28 52 / 0 0 0 0 Angel Fire...................... 15 53 22 58 / 0 0 0 0 Taos............................ 17 61 22 67 / 0 0 0 0 Mora............................ 25 61 34 66 / 0 0 0 0 Espanola........................ 22 66 27 73 / 0 0 0 0 Santa Fe........................ 31 61 36 67 / 0 0 0 5 Santa Fe Airport................ 27 64 31 69 / 0 0 0 5 Albuquerque Foothills........... 37 66 41 72 / 0 0 0 5 Albuquerque Heights............. 32 68 37 74 / 0 0 0 5 Albuquerque Valley.............. 30 71 34 76 / 0 0 0 5 Albuquerque West Mesa........... 33 69 37 74 / 0 0 0 5 Belen........................... 26 69 31 75 / 0 0 0 5 Bernalillo...................... 31 69 36 74 / 0 0 0 5 Bosque Farms.................... 26 70 31 76 / 0 0 0 5 Corrales........................ 31 70 36 75 / 0 0 0 5 Los Lunas....................... 28 69 32 75 / 0 0 0 5 Placitas........................ 34 64 39 69 / 0 0 0 5 Rio Rancho...................... 32 69 36 74 / 0 0 0 5 Socorro......................... 33 72 38 77 / 0 0 0 5 Sandia Park/Cedar Crest......... 31 61 36 66 / 0 0 0 5 Tijeras......................... 33 62 37 67 / 0 0 0 5 Edgewood........................ 25 64 32 69 / 0 0 0 5 Moriarty/Estancia............... 20 66 25 71 / 0 0 0 5 Clines Corners.................. 27 62 33 67 / 0 0 0 5 Mountainair..................... 27 64 34 69 / 0 0 0 5 Gran Quivira.................... 28 65 36 69 / 0 0 0 5 Carrizozo....................... 35 69 41 73 / 0 5 0 10 Ruidoso......................... 32 63 40 67 / 0 5 0 10 Capulin......................... 21 64 30 70 / 0 0 0 0 Raton........................... 18 67 26 72 / 0 0 0 0 Springer........................ 19 69 26 73 / 0 0 0 0 Las Vegas....................... 25 65 34 70 / 0 0 0 0 Clayton......................... 30 72 39 78 / 0 0 0 0 Roy............................. 25 70 34 75 / 0 0 0 0 Conchas......................... 28 77 37 82 / 0 0 0 0 Santa Rosa...................... 28 72 37 77 / 0 0 0 5 Tucumcari....................... 30 77 41 83 / 0 0 0 0 Clovis.......................... 33 74 42 81 / 0 0 0 0 Portales........................ 30 75 41 82 / 0 0 0 0 Fort Sumner..................... 27 74 34 81 / 0 0 0 5 Roswell......................... 34 72 40 82 / 0 0 0 10 Picacho......................... 31 72 39 79 / 0 5 0 10 Elk............................. 29 71 37 77 / 0 5 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MST Sunday for NMZ104-123-126. Fire Weather Watch from Monday afternoon through Monday evening for NMZ104-123-125-126. Fire Weather Watch from Sunday afternoon through Sunday evening for NMZ125. && SHORT TERM...44 LONG TERM....44 AVIATION...44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:37 PM MST | Fire Weather Watch | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 9 hr |
| Mar 7, 2:37 PM MST | Fire Weather Watch | ABQ | Colfax, Curry, De Baca, Guadalupe, Harding, Mora and 6 more | 20 hr |
Nearby
Red Flag Warnings in New Mexico, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.